Uniqueness for an elliptic-parabolic problem with Neumann boundary condition


We consider the problem \(b(u) - \Delta u + div F(u) = f\) in a smooth boundary domain \(\Omega \subset \mathbb{R}^N\), as well as the corresponding evolution equation \(b(u)_t - \Delta u + div F(u) = f, b(u(0, .)) = b^0\). For the stationary equation we show existence results, then we adapt the techniques of doubling of variables to the case of the homogeneous Neumann boundary conditions and obtain the appropriate L 1 -contraction principle and uniqueness. Subsequently, we are able to apply the nonlinear semigroup theory and prove the L 1 -contraction principle for the associated evolution equation.

This is a preview of subscription content, access via your institution.

Author information



Corresponding authors

Correspondence to Boris P. Andreianov or Fouzia Bouhsiss.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Andreianov, B.P., Bouhsiss, F. Uniqueness for an elliptic-parabolic problem with Neumann boundary condition. J.evol.equ. 4, 273–295 (2004). https://doi.org/10.1007/s00028-004-0143-1

Download citation

Mathematics Subject Classification (2000):

  • 35J65
  • 35K60
  • 35K65
  • 47H06
  • 47H20

Key words:

  • Degenerate parabolic equations
  • Neumann boundary condition
  • doubling of variables
  • nonlinear semigroup theory